Alert archive / Mississippi / Heat Advisories in 2021
Heat Advisory 12, NWS Jackson, MS
NWS Jackson, MS issued this heat advisory at Aug 25, 2021, 3:10 PM CDT for Ashley County, Chicot County, Arkansas; 14 counties in Mississippi; 5 parishes in Louisiana. It took effect at Aug 26, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 3:10 PM CDT (20:10 UTC)
- In effect from
- Aug 26, 2021, 10:00 AM CDT
- Expired
- Aug 26, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
All 21 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Madison County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511 WWUS74 KJAN 252010 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 310 PM CDT Wed Aug 25 2021 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>043- 047-048-260415- /O.NEW.KJAN.HT.Y.0012.210826T1500Z-210827T0000Z/ /O.CON.KJAN.HT.Y.0011.000000T0000Z-210826T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington- Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, and Jackson 310 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Heat index values between 105 and 110 degrees expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest and west central Mississippi and southeast Arkansas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ023>026-MSZ028-037-044-049-050-053>056-059>066-072>074-260000- /O.CON.KJAN.HT.Y.0011.000000T0000Z-210826T0000Z/ Franklin LA-Catahoula-Tensas-Concordia-Montgomery-Attala-Leake- Rankin-Scott-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- Including the cities of Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Winona, Kosciusko, Carthage, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 310 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 110 degrees expected. * WHERE...Portions of northeast Louisiana, southeast Arkansas and much of central Mississippi. * WHEN...until 7 PM CDT Today. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ AJ
2 follow-up statements
170 WWUS74 KJAN 260723 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 223 AM CDT Thu Aug 26 2021 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>043- 047-048-261630- /O.CON.KJAN.HT.Y.0012.210826T1500Z-210827T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington- Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, and Jackson 223 AM CDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 110 degrees expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest and west central Mississippi and southeast Arkansas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
293 WWUS74 KJAN 261547 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1047 AM CDT Thu Aug 26 2021 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>043- 047-048-270000- /O.CON.KJAN.HT.Y.0012.000000T0000Z-210827T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington- Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, and Jackson 1047 AM CDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 110 degrees expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest and west central Mississippi and southeast Arkansas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ AJ
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Aug 25, 12:35 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 25, 12:35 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1235 PM CDT Wed Aug 25 2021
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
This TAF cycle is mostly quiet. Focus remains on afternoon Iso/Sct
convective activity and timing that for potential impacts to
sites. Best chances for this is across the far S and PIB/HBG.
/CME/
&&
.DISCUSSION...For today, not much change in the going forecast.
Upper level ridge is mostly in control and we have a corridor of
drier mid level air moving through the area which was noted on 12z
raob. These features will serve to keep most all precip in check
for I-20 and north locations. Best precip chances are in the south
half and mostly the SE. Here we will get some increasing cyclonic
flow at 700mb and below helping to create better mass and
moisture convergence. Prev PoP forecast showed that and I just
tweaked it a bit for timing with the latest guidance. Overall
conditions are not overly supportive for strong storms, but the S
area will see SBcape in the 3300-4000 j/kg range and there will be
high Dcape values in the 1000-1300 j/kg range. Theta e difference
aloft/sfc are sizeable as well (40-44C). This could support
strong downdrafts with any deeply rooted convection in the
afternoon. So, a few strong/gusty storms are possible.
As for temps, values are running about the same as 24hrs ago, so
expectations are for a similar hot day. Surface dewpts are
forecast to lower for the afternoon due to mixing. This should
keep max Heat Index values in the 105-110 range. Going Heat Adv is
on track and no adjustments were needed. /CME/
Prior discussion below:
Today & tonight...
Dangerous heat stress will continue today with sct-numerous chances
aftn rain & storms across central-SE areas.
Wed: Mid-level ridge is centered over the ArkLaTex-S Plains & E-NE
flow aloft persisting. Moisture is slightly higher than yesterday,
with low-mid level flow aloft becoming more from E. With some deeper
moisture, model guid continues to prog the best scattered-numerous
coverage in the Pine Belt, while more scattered coverage rain &
storms along & SE of the Natchez Trace. With persistent thermal
warmth & no airmass change, high temps & continued dangerous heat
will persist today. Ongoing heat advisory & HWO graphics remain
valid & no changes were needed. Stay cool, hydrated & continue all
of your heat safety precautions.
Tonight: Synoptic & sfc pattern will consist of a retrograding upper
low moving into the Bahamas-S FL peninsula. Mid-level ridge axis
will persist to the W-NW, while sfc high pressure ridge will
continue over the Appalachians/Mid-Atlantic. This will help E-SE low
return flow & moisture deepen. Above normal lows will remain in the
low-mid 70s. Any rain chances will have winded down before
evening hours & overnight should remain dry. /DC/
Tomorrow through Wednesday:
The forecast period starts off tomorrow with broad and flat upper
ridging extending from the Central Plains to the Mid Atlantic.
Further north, several waves will be propagating within active
westerlies draped along the International Border. Lower heights will
continue across the area which will bring a gradual end to the
oppressive heat conditions. Heat indices will range from 100-105
degrees across the Delta on Thursday with a few spots teetering on
the edge of heat advisory criteria. Will go ahead and add a limited
threat area for heat stress to the HWO/graphics for now, although
it's possible that a heat advisory may be needed. A plume of 2"
PWATs is progged to swing into the Lower Mississippi Valley in
association with the remnants of a Tropical Upper Tropospheric
Trough (TUTT) and will support an uptick in coverage of showers and
thunderstorms, especially along and south of I-20.
Heading into Friday and the weekend, the region will continue to
remain on the western periphery of a stout sub-tropical ridge
centered over the Carolina Coastal Plain. Deep southeasterly flow
in association with the remnant TUTT will bring several bouts of
deep tropical moisture into the area. As such, scattered to numerous
showers and thunderstorms are expected each day. Friday may see
slightly reduced coverage as a PWAT minimum traverses the area, but
at least scattered coverage is still likely. Low heights along with
increasing cloud cover and rain chances will keep temperatures in
check. Afternoon highs will range from the upper 80s to low 90s, and
heat indices remaining below advisory criteria.
By early next week, the synoptic pattern will remain generally
unchanged with a persistent warm and moist late summer pattern
continuing. However, attention will quickly shift to the tropics as
a wave emerges from the Tropical Atlantic into the Caribbean. The
National Hurricane Center gives this activity a high (70%) chance of
development as it moves into the Northwest Caribbean. Overnight
global model guidance and their respective ensembles are in
agreement with a tropical cyclone tracking in the vicinity of the
Yucatan Peninsula and into the Gulf of Mexico by Saturday night. The
most notable change was an eastward shift in track guidance,
however, ensemble track envelopes remain quite large with landfall
anywhere from northern Mexico to central Louisiana. It's also
important to note that the deterministic ECMWF and GFS tracks are on
the eastern edge of the ensemble track envelope. Ultimately,
steering will be driven the strength and placement of the upper
ridge over the Carolina coast. A potent northern stream trough will
eject out of the Northern Rockies on Saturday and swing through the
Northern Plains and into the Great Lakes on Sunday. This will act to
flatten and weaken the southeast ridge, which will play an important
role in track. Forecast confidence continues to remain low at this
time, therefore the reader is strongly encouraged to stay abreast of
the latest forecast through the weekend. /TW/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 96 73 92 71 / 28 4 43 7
Meridian 94 72 90 71 / 36 11 52 8
Vicksburg 98 74 94 73 / 26 6 33 6
Hattiesburg 94 73 89 72 / 69 26 63 4
Natchez 94 73 91 72 / 33 9 49 5
Greenville 96 74 94 73 / 7 1 19 5
Greenwood 97 74 94 72 / 6 1 24 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>028-
034>037-040>044-047>050-053>056-059>066-072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
CME/DC/TWHazardous weather outlook, Aug 25, 2:06 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 206 PM CDT Wed Aug 25 2021 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034-035-040>042-047- 048-261915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Washington-Humphreys- Issaquena-Sharkey-Yazoo-Warren-Hinds- 206 PM CDT Wed Aug 25 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday DANGEROUS HEAT THREAT...Elevated TIMING...Thursday Thursday, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ023>026-MSZ028-032-037>039-044>046-049>052-055>062-064>066- 072>074-261915- Franklin LA-Catahoula-Tensas-Concordia-Montgomery-Choctaw-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Rankin-Scott-Newton- Lauderdale-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 206 PM CDT Wed Aug 25 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ026-027-029>031-033-036-043-053-054-063-261915- Grenada-Carroll-Webster-Clay-Lowndes-Oktibbeha-Holmes-Madison MS- Claiborne-Copiah-Lawrence- 206 PM CDT Wed Aug 25 2021 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday DANGEROUS HEAT THREAT...Limited TIMING...Thursday Thursday, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 36 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:01 PM CDT | Special Weather Statement | JAN | Rankin | 44 min |
Nearby
Heat Advisories in Mississippi, 2021Heat Advisories in Louisiana, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.